Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 49, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 5, 1993, 7:30 PM CDT for Caddo County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 1993, 7:30 PM CDT (00:30 UTC)
- Expired
- Jul 5, 1993, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Caddo County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 060036
FFWOKC
OKC015-060330-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
730 PM CDT MON JUL 05 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
NORTHERN CADDO
INCLUDING THE FOLLOWING LOCATIONS
ALBERT...BINGER...COGAR...EAKLY...HINTON AND LOOKEBA
THUNDERSTORMS WITH VERY HEAVY RAIN HAVE PERSISTED ACROSS NORTHERN CADDO
COUNTY SINCE BEFORE 7 PM. LATEST RADAR RAINFALL ESTIMATES SHOW THAT
NEARLY 3 INCHES OF RAIN HAS FALLEN FROM FT COBB LAKE TO JUST SOUTH OF
HINTON. WILLOW CREEK AND SUGAR CREEK WILL LIKELY OVERFLOW THEIR BANKS
THIS EVENING. FLOODING OF ROADS AND LOW SPOTS IS ALSO LIKELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3531 9809 3501 9859 3548 9860 3549 9832What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:57 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 5, 3:57 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CDT MON JUL 5 1993 FNT APRS TO HAVE LOST ITS PUNCH THIS AFTN AND DO NOT EXPECT MUCH MORE EWD PROGRESS. NOT MUCH HAS DVLPD AS CAP APRS TO BE HOLDING STG. WL CONT WITH BEST IN NRN ZONES FOR TONIGHT AS THIS AREA WILL HAVE BEST SHOT AT ERODING CAP. ALSO WINDS RETURNING TO THE SOUTH AHD OF NEXT S/W MOVING THRU THE BASE OF THE TRF MAY OVRRN WHAT IS LEFT OF THE FNTL BNDRY ENHANCING LIFT ACRS NRN ZONES. TAP OF SUBTROP MID LVL MOISTR EXPECTED TO REMAIN ACRS N TX AND SRN OK TONIGHT SO WL CONT WITH LO POPS THERE AS SHOWERS HAVE DVLPD IN THAT AREA PAST FEW NIGHTS. BY TUE NIGHT AND WED WILL LIMIT POPS TO NRN ZONES AS LO LVL BNDRY SHIFTS JUST N OF OK AND SERIES OF S/W CONTS MOVG THRU THE CNTRL PLAINS. OKC 73/91/75/91 2222 GAG 65/91/70/92 2233 HBR 73/95/75/95 2211 PNC 72/92/76/92 3333 SPS 74/94/74/94 2211 DUA 77/92/77/92 2111 02 .OK...CAUTION AREA LAKES TONIGHT...ZONES 14>21. .TX...CAUTION AREA LAKES TONIGHT...ZONE 77.
In the hours before
Local storm report, Jul 5, 6:54 PM CDT, 36 minutes before
LOCAL STORM REPORT...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
654 PM CDT MON JUL 05 1993
DATE/TIME COUNTY EVENT
650 PM CADDO NICKEL-SIZE HAIL BET@WEEN
LOOKEBA AND HINTONLocal storm report, Jul 5, 6:54 PM CDT, 36 minutes before
LOCAL STORM REPORT...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
654 PM CDT MON JUL 05 1993
DATE/TIME COUNTY EVENT
650 PM CADDO NICKEL-SIZE HAIL BETWEEN
LOOKEBA AND HINTONThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 51 min |
| Jul 6, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Harmon | 45 min |
| Jul 6, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 46 min |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.